Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 69, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2009, 11:04 AM CDT for Butler County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2009, 11:04 AM CDT (16:04 UTC)
- Expired
- Apr 26, 2009, 11:36 AM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Butler County, KS
The radar
The Wichita radar (KICT), 63 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2039 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 261604
SVRICT
KSC015-261700-
/O.NEW.KICT.SV.W.0069.090426T1604Z-090426T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1104 AM CDT SUN APR 26 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL NOON CDT.
* AT 1103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR LEON...OR 10 MILES SOUTHEAST OF EL DORADO...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CASSODAY...LEON...ROSALIA...EL DORADO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT SUNDAY AFTERNOON
FOR SOUTH CENTRAL KANSAS.
&&
LAT...LON 3761 9697 3809 9666 3808 9652 3778 9652
3749 9681
TIME...MOT...LOC 1604Z 211DEG 26KT 3771 9675
$$
KRC4 follow-up statements
000
WWUS53 KICT 261610
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1110 AM CDT SUN APR 26 2009
KSC015-261700-
/O.CON.KICT.SV.W.0069.000000T0000Z-090426T1700Z/
BUTLER KS-
1110 AM CDT SUN APR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BUTLER
COUNTY UNTIL NOON CDT...
AT 1110 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
LEON...OR 9 MILES SOUTHEAST OF EL DORADO...MOVING NORTHEAST AT 30
MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN BUTLER
COUNTY...INCLUDING ROSALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3765 9689 3809 9666 3808 9652 3778 9652
3759 9678
TIME...MOT...LOC 1610Z 211DEG 26KT 3775 9672
$$
KRC000
WWUS53 KICT 261619
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1119 AM CDT SUN APR 26 2009
KSC015-261700-
/O.CON.KICT.SV.W.0069.000000T0000Z-090426T1700Z/
BUTLER KS-
1119 AM CDT SUN APR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUTLER COUNTY UNTIL NOON CDT...
AT 1116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ROSALIA...OR 9 MILES EAST OF EL DORADO...MOVING NORTHEAST AT 30 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
BUTLER COUNTY...INCLUDING ROSALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3772 9680 3809 9666 3809 9662 3808 9652
3784 9652 3768 9675
TIME...MOT...LOC 1620Z 211DEG 26KT 3781 9667
$$
KRC000
WWUS53 KICT 261633
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1133 AM CDT SUN APR 26 2009
KSC015-261700-
/O.CON.KICT.SV.W.0069.000000T0000Z-090426T1700Z/
BUTLER KS-
1133 AM CDT SUN APR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUTLER COUNTY UNTIL NOON CDT...
AT 1133 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED OVER
EAST CENTRAL BUTLER COUNTY...OR 14 MILES EAST OF EL DORADO...MOVING
NORTHEAST AT 30 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
BUTLER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS.
&&
LAT...LON 3788 9668 3800 9659 3808 9652 3784 9652
3783 9658
TIME...MOT...LOC 1633Z 211DEG 26KT 3789 9661
$$
KRC000
WWUS53 KICT 261636
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1136 AM CDT SUN APR 26 2009
KSC015-261646-
/O.CAN.KICT.SV.W.0069.000000T0000Z-090426T1700Z/
BUTLER KS-
1136 AM CDT SUN APR 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY HAS
BEEN CANCELLED...
AT 1135 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEASTERN KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100
PM CDT SUNDAY AFTERNOON FOR SOUTH CENTRAL KANSAS.
LAT...LON 3788 9668 3800 9659 3808 9652 3784 9652
3783 9658
TIME...MOT...LOC 1636Z 211DEG 26KT 3791 9659
$$
KRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:07 AM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 26, 6:07 AM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 607 AM CDT SUN APR 26 2009 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRATUS AND FOG IN CENTRAL KANSAS WILL LIKELY CONTINUE INTO THE FIRST COUPLE HOURS OF THE TAF PERIOD. OTHERWISE...THUNDERSTORM POTENTIAL WILL BE THE MAIN FOCUS FOR THIS FORECAST. BEST CHANCE FOR THUNDERSTORMS WILL BE LATER THIS AFTERNOON AND TONIGHT...AND HEAVY RAINFALL WILL BE POSSIBLE AS WELL. LOCATION OF THE SURFACE FRONT WILL BE TRICKY TODAY...AND REALLY COULD BE ANYWHERE BETWEEN KGBD AND KHUT FOR MUCH OF THE DAY BEFORE MOVING EASTWARD TONIGHT AND ON MONDAY. SCHRECK && .PREV DISCUSSION... /ISSUED 316 AM CDT SUN APR 26 2009/ DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES AS WELL AS FLOODING POTENTIAL FOR TODAY THROUGH MONDAY. TODAY-TONIGHT: CONVECTION CONTINUES THIS MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...AHEAD OF THE MAIN UPPER LEVEL SYSTEM THAT IS OVER THE DESERT SOUTHWEST. THERE HAS BEEN SOME HEAVY RAINFALL ACROSS PARTS OF SOUTH CENTRAL KANSAS ALREADY...WITH MORE RAIN ON THE WAY. TRICKY PART OF THE FORECAST TODAY WILL BE WHERE THE SURFACE FRONT WILL SET UP...AND THAT WILL AFFECT ALL FACETS OF THE FORECAST FROM TEMPERATURES TO SEVERE WEATHER POTENTIAL. CONFIDENCE IS FAIRLY HIGH AT THIS POINT THAT THE FRONT WILL SET UP SOMEWHERE ACROSS CENTRAL KANSAS THIS MORNING. AHEAD OF THE FRONT...DEWPOINTS WILL BE IN THE 60S...AND WINDS WILL BE GUSTY. BEHIND THE FRONT...DEWPOINTS WILL LIKELY BE IN THE 40S AND AFTERNOON HIGHS IN THE MIDDLE 50S TO LOWER 60S. WILL GO WITH A MORE NORTH SOLUTION AS FAR AS FRONT POSITION...WHICH WOULD RESULT IN KRSL BEING IN THE MIDDLE 70S RATHER THAN THE MIDDLE 50S. SEVERE WEATHER POTENTIAL WILL ALSO DEPEND ON FRONTAL POSITION...BUT AT LEAST MUCH OF THE AREA HAS THE POTENTIAL FOR SEVERE WEATHER TODAY...AND ESPECIALLY THIS AFTERNOON AND TONIGHT. WITH SOME AREAS ALREADY SEEING AN INCH OR MORE OF RAIN THIS WEEKEND...AND THE POTENTIAL FOR ANOTHER 1 TO 2 INCHES THIS AFTERNOON INTO MONDAY...WILL CONTINUE THE FLOOD WATCH. AXIS OF HEAVIEST RAINFALL TOTALS IS TRICKY WITH THE UNCERTAIN FRONT POSITION...SO HAVE DECIDED TO EXPAND THE WATCH FARTHER WEST TO INCLUDE ALL COUNTIES ALONG I-135 AND ALSO ADD A COUPLE COUNTIES FARTHER EAST INTO SOUTHEAST KANSAS. AS FAR AS THE GUSTY WINDS TODAY...STRONGEST WINDS WILL BE ACROSS SOUTHEAST KANSAS. WHILE GUSTY WINDS ARE EXPECTED...THERE IS NOT EXPECTED TO BE A GREAT DEAL OF SUNSHINE TO ALLOW FOR MIXING. HOWEVER...IF THERE IS SOME CLEARING...A WIND ADVISORY WOULD LIKELY BE ISSUED GIVEN STRONG WINDS ALOFT. MONDAY-TUESDAY: PRECIPITATION WILL LIKELY CONTINUE ON MONDAY...BEFORE THE FRONT MOVES EAST OF THE FORECAST AREA MONDAY AFTERNOON/EVENING. WILL KEEP THE FLOOD WATCH GOING THROUGH MONDAY MORNING. EXPECT TUESDAY TO BE DRY DURING THE DAY BEFORE THUNDERSTORM CHANCES RETURN FOR TUESDAY NIGHT. SKIES ARE GOING TO CLEAR OUT ON MONDAY NIGHT...SO LOWERED OVERNIGHT LOWS INTO THE UPPER 30S AND LOWER 40S ACROSS MOST OF THE FORECAST AREA. WEDNESDAY-SATURDAY: NO REAL CHANGES MADE TO THIS PORTION OF THE FORECAST GIVEN SEVERAL FORECAST CONCERNS IN THE NEXT FEW DAYS. IN GENERAL THOUGH...ACTIVE WEATHER PATTERN WILL CONTINUE AS SOUTHWESTERLY FLOW ALOFT PERSISTS. SCHRECK AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN FORECAST CONCERN WILL BE VERY LOW CIGS OVERNIGHT AND ADDITIONAL STORMS SUN AFTERNOON-EVENING. STORMS OVER SE KS AND SOUTH OF THE BORDER WILL CONTINUE OVER THE NEXT FEW HOURS. SOME OF THE ACTIVITY WILL SKIRT EXTREME SOUTH CENTRAL KS THROUGH 08Z BUT WILL NOT HIT IT TOO HARD IN THE KICT TAF. STORMS DEVELOPED OVER CENTRAL KS A FEW HOURS AGO ALONG THE NOSE OF THE BETTER THETA-E ADVECTION/ISENTROPIC LIFT...BUT FEEL CONFIDENT THAT THIS ACTIVITY WILL STAY NORTH OF THE FORECAST AREA. THE SURFACE FRONT WILL LIFT BACK TO THE NORTHWEST OVERNIGHT...ALLOWING RICH LOW LEVEL MOISTURE TO ROLL BACK WEST. THIS WILL CAUSE IFR...AND SOME LIFR...CIGS TO OVERSPREAD THE WESTERN HALF OF THE FORECAST AREA IN THE NEXT FEW HOURS. THESE LOWER CIGS WILL STAY IN PLACE MUCH OF THE DAY FOR CENTRAL KS. STORMS WILL DEVELOP SUN AFTERNOON ALONG THE SURFACE FRONT OVER CENTRAL KS ON SUN AFTERNOON. ADDITIONAL ACTIVITY WILL DEVELOP TO THE SOUTHWEST AND WILL AFFECT THE FORECAST AREA MAINLY AFT ER 00Z. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 64 69 41 / 80 90 50 10 HUTCHINSON 73 61 66 39 / 80 80 50 10 NEWTON 72 62 64 40 / 80 90 50 10 ELDORADO 73 62 66 39 / 80 100 60 10 WINFIELD-KWLD 74 65 72 42 / 80 100 60 20 RUSSELL 73 45 62 38 / 50 70 30 10 GREAT BEND 73 48 63 38 / 50 80 30 10 SALINA 73 52 64 38 / 80 80 40 10 MCPHERSON 72 56 65 40 / 80 90 50 10 COFFEYVILLE 78 65 72 48 / 60 100 70 40 CHANUTE 76 67 69 44 / 60 100 80 30 IOLA 74 66 67 43 / 60 100 80 30 PARSONS-KPPF 77 66 71 46 / 60 100 80 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY AFTERNOON FOR KSZ049-051>053-068>071-083-092>095-098. &&
Hazardous weather outlook, Apr 26, 5:06 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 506 AM CDT SUN APR 26 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 506 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS AS A SECOND...AND STRONGER...COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL KANSAS TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH THESE STORMS. LATER TONIGHT...THE PRIMARY THREAT SHOULD TRANSITION TOWARD DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE THIS AFTERNOON AND TONIGHT. PLEASE SEE THE LATEST FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FLOOD WATCH CONTINUES INTO MONDAY MORNING. IN ADDITION...STRONG THUNDERSTORMS ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND SOUTHEAST...OF THE TURNPIKE MONDAY AND MONDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY NIGHT AND LINGER THE REMAINDER OF NEXT WEEK. LISTEN TO LATER FORECASTS FOR MORE SPECIFIC INFORMATION. THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH ON THURSDAY AND FRIDAY ACROSS CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
In the hours before
Local storm report, Apr 26, 7:49 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 AM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM HAIL ENE WILSON 38.83N 98.47W
04/26/2009 E1.25 INCH ELLSWORTH KS TRAINED SPOTTER
&&
LFWLocal storm report, Apr 26, 8:21 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
821 AM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM HAIL 7 W LINCOLN 39.04N 98.28W
04/26/2009 E0.75 INCH LINCOLN KS TRAINED SPOTTER
&&
LFWLocal storm report, Apr 26, 8:34 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
834 AM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM HAIL 5 NE LINCOLN 39.09N 98.08W
04/26/2009 E0.75 INCH LINCOLN KS TRAINED SPOTTER
&&
LFWLocal storm report, Apr 26, 8:51 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
851 AM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HAIL 2 W LINCOLN 39.04N 98.19W
04/26/2009 E1.00 INCH LINCOLN KS LAW ENFORCEMENT
&&
LFWSpecial weather statement, Apr 26, 10:14 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1014 AM CDT SUN APR 26 2009 KSZ053-261615- CHASE- 1014 AM CDT SUN APR 26 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHASE COUNTY... AT 1012 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 17 MILES SOUTHEAST OF MARION...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KRC
Special weather statement, Apr 26, 10:59 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1059 AM CDT SUN APR 26 2009 KSZ069-261700- BUTLER- 1059 AM CDT SUN APR 26 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER COUNTY... AT 1059 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LEON...OR 14 MILES SOUTH OF EL DORADO...AND MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KRC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:14 PM CDT | Tornado Warning | ICT | Cowley, Sumner | 46 min |
| Apr 25, 7:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 56 min |
| Apr 25, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 52 min |
| Apr 25, 8:33 PM CDT | Tornado Warning | ICT | Butler | 27 min |
| Apr 25, 8:43 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Apr 25, 8:56 PM CDT | Tornado Warning | ICT | Butler, Greenwood | 34 min |
| Apr 25, 9:02 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 43 min |
| Apr 25, 9:52 PM CDT | Areal Flood Warning | ICT | Cowley | 4 hr |
| Apr 25, 9:52 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 14 min |
| Apr 25, 10:11 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 19 min |
| Apr 25, 11:46 PM CDT | High Wind Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Harper and 3 more | 3 hr |
| Apr 26, 1:42 AM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Apr 26, 5:52 AM CDT | Tornado Warning | ICT | Barton | 38 min |
| Apr 26, 6:27 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 33 min |
| Apr 26, 7:15 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Russell | 45 min |
| Apr 26, 7:36 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 39 min |
| Apr 26, 8:12 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 48 min |
| Apr 26, 8:21 AM CDT | Tornado Warning | ICT | Lincoln | 39 min |
| Apr 26, 11:45 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln | 60 min |
| Apr 26, 12:20 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln | 25 min |
| Apr 26, 12:29 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 33 min |
| Apr 26, 12:37 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 47 min |
| Apr 26, 1:58 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 34 min |
| Apr 26, 2:19 PM CDT | Wind Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more | 6 hr |
| Apr 26, 3:29 PM CDT | Areal Flood Warning | ICT | Saline | 9 hr |
| Apr 26, 3:31 PM CDT | Tornado Warning | ICT | Butler, Sedgwick | 44 min |
| Apr 26, 3:39 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Apr 26, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 36 min |
| Apr 26, 3:49 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 41 min |
| Apr 26, 4:01 PM CDT | Tornado Warning | ICT | Butler, Chase, Marion | 31 min |
| Apr 26, 4:31 PM CDT | Areal Flood Warning | ICT | Ellsworth, McPherson, Reno, Rice, Saline | 8 hr |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion | 47 min |
| Apr 26, 5:24 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 51 min |
| Apr 26, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 38 min |
| Apr 26, 5:46 PM CDT | Tornado Warning | ICT | Sedgwick | 44 min |
| Apr 26, 5:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno | 36 min |
| Apr 26, 6:07 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 31 min |
| Apr 26, 6:16 PM CDT | Tornado Warning | ICT | Harvey, Sedgwick | 27 min |
| Apr 26, 6:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick, Sumner | 53 min |
| Apr 26, 6:26 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Harvey, McPherson, Marion, Reno and 1 more | 6 hr |
| Apr 26, 6:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 33 min |
| Apr 26, 6:51 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 54 min |
| Apr 26, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 31 min |
| Apr 26, 6:59 PM CDT | Flash Flood Warning | ICT | Sedgwick | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.